Arkansas, 2004

Hail in Arkansas, April 7, 2004

April 7, 2004 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 7, 2:48 PM CST, 42 minutes earlier.

Area forecast discussion, Apr 7, 2:48 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CDT WED APR  7 2004

.DISCUSSION...

DEWPOINT INCREASES HAVE LEVELED OFF IN THE LOW 60S ACROSS THE
SOUTHERN PARTS OF THE CWA...WITH VALUES NOT QUITE AS HIGH AND NOT
QUITE AS FAR NORTH AS FORECAST IN THE MODELS. HOWEVER...MOISTURE HAS
RETURNED FURTHER NORTH ALONG THE WESTERN EDGE OF THE CWA...AHEAD OF
THE SFC LOW ADVANCING EASTWARD TOWARD THE ARKLATEX REGION. ALL
MODELS AGREED ON UPPER CLOSED LOW OPENING DURING THE DAY TODAY...BUT
FEEL THAT THE AVN INITIALIZATION LOOKED BEST...SO HAVE TENDED TOWARD
ITS SOLUTION IN THE FORECAST.

THUNDERSTORMS ARE BEGINNING ACROSS THE CWA...AND SHOULD CONTINUE
THROUGH THE OVERNIGHT HOURS AS THE UPPER TROUGH MOVES EAST AND
HEIGHTS CONTINUE TO FALL CWA-WIDE. HAIL AND DAMAGING WINDS SHOULD BE
MAIN THREAT IN STRONGER STORMS. IN THE WAKE OF THE TROUGH
AXIS...EXPECTING SHOWERS TOMORROW WHICH SHOULD DIMINISH THROUGH THE
MORNING.  WIND SHIFT TO THE NORTH FORECAST TOMORROW SHOULD LOWER THE
DEWPTS SOMEWHAT...BUT THE ASSOCIATED COLD FRONT WILL STALL OUT TO
THE NORTH.

AN ATTEMPT AT MOISTURE RECOVERY IS EXPECTED FRIDAY EVENING AS SFC
LOW DEVELOPS OVER RED RIVER VALLEY AREA.  BUT IT IS FORECAST TO TAKE
A MORE NORTHERLY PATH THAN THE LOW AFFECTING OUR AREA TODAY.
NEVERTHELESS...RAIN...AND SOME STRONG THUNDERSTORMS MAY BE POSSIBLE
WITH THIS SYSTEM ON SATURDAY. A STRONG COLD FRONT SWEEPS THROUGH IN THE
WAKE OF THE SATURDAY SYSTEM...AND GUIDANCE SUGGESTS TEMPERATURES
WELL BELOW CLIMATOLOGICAL NORMS FOR SUNDAY AND MONDAY.

LAST CONCERN IS IN DAY 7...WHERE A SYSTEM SWINGS THROUGH TO THE
NORTH. ALTHOUGH NOT EXPECTING SUBSTANTIAL PRECIP...THE SOUTHERN EDGE
OF THE PRECIP MAY CLIP NORTHERN COUNTIES IN THE CWA. WILL LEAVE
PRECIP OUT OF THE ZONES BUT LEFT IN SLIGHTLY HIGHER POPS TO REFLECT
THIS POTENTIAL FOR FUTURE CONSIDERATION.

GRIDS HAVE BEEN SENT AND ZONES WILL BE SENT SHORTLY.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...ARZ074-75 SEVERE THUNDERSTORM WATCH.

&&

KRAMAR/MAXIE
Hazardous weather outlook, Apr 7, 2:55 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT WED APR 07 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081844-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
355 PM CDT WED APR 07 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF
NORTHEASTERN LOUISIANA...EXTREME SOUTHEASTERN ARKANSAS AND
CENTRAL MISSISSIPPI...GENERALLY ALONG AND NORTH OF INTERSTATE 20
THROUGH TONIGHT. AS A RESULT...A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 8 PM OF ASHLEY AND CHICOT COUNTIES. ELSEWHERE...
SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE. THE MAIN CONCERN
WITH ISOLATED SEVERE STORMS WILL BE LARGE HAIL AND  GUSTY WINDS
TO 65 MPH. WITH THE STORMS THAT ARE NONSEVERE...THE POTENTIAL FOR
SMALL HAIL AND WIND GUSTS TO 40 MPH EXISTS.

LOW LEVEL MOISTURE HAS RETURNED TO THE REGION IN THE WAKE OF A
DEPARTED THUNDERSTORM COMPLEX. ABUNDANT SURFACE MOISTURE AND
SURFACE BASED INSTABILITY IS EXPECTED TO BE THE FINAL INGREDIENT
THAT SHOULD CREATE SEVERE THUNDERSTORMS OVER THE NORTHWESTERN
QUADRANT OF THE FORECAST AREA. AN AREA OF LOW PRESSURE OVER THE
ARK-LA-TEX SHOULD HELP SERVE AS A FOCUSING MECHANISM FOR THE
ACTIVITY THIS AFTERNOON AS THE ACTIVITY DEVELOPS. ATMOSPHERIC
WIND PROFILES APPEAR TO BE BARELY HIGH ENOUGH TO SUPPORT LIMITED
SUPER CELL DEVELOPMENT. GIVEN THE ANTICIPATED PRESENCE OF
COLD...DRY AIR IN THE MIDDLE LEVELS...THE MAIN SEVERE RISK
APPEARS TO BE FOR HAIL AND CONVECTIVE WIND GUSTS IN THUNDERSTORM
DOWNDRAFTS. THE SEVERE POTENTIAL SHOULD DECREASE AFTER SUNSET AS
THE LOW PRESSURE AREA MOVES OFF TO THE NORTHEAST AND AS DAILY
HEATING IS LOST.

...NON PRECIPITATION...
PATCHY DENSE FOG WILL BE POSSIBLE ACROSS THE REGION AFTER
MIDNIGHT...MAINLY WEST OF INTERSTATE 55.

LIGHT WINDS...PLENTY OF  LOW LEVEL MOISTURE AND A STALLED WEAK
BOUNDARY MAY LEAD TO THE DEVELOPMENT OF  SOME DENSE FOG.
VISIBILITIES WILL BE ONE QUARTER MILE OR LESS .

AREAS OF LIGHT FOG MAY DEVELOP EAST OF INTERSTATE 55...AS THE
SYSTEM EXITS THE REGION BY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY...
ANOTHER...STRONG SYSTEM IS EXPECTED TO APPROACH THE AREA FROM THE
WEST  FOR SATURDAY AND SATURDAY NIGHT. EARLY INDICATORS SHOW THAT
THE ATMOSPHERIC CONDITIONS SHOULD BE FAVORABLE TO SUPPORT STRONG
THUNDERSTORMS AS THE SYSTEM PASSES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER
OPERATIONS MAY BE NEEDED FOR THIS EVENING...AND WILL HAVE TO
MONITORED FOR THE WEEKEND.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 7, 2:55 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT WED APR 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             10 S STURGIS            33.20N 89.05W
04/07/2004  0.88 INCH        WINSTON            MS   PUBLIC

&&

DB

The radar

The Shreveport radar (KSHV), 191 km away, was scanning. The volume nearest the first event began at 21:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ashley

When
April 7, 3:30 PM CST
Where
Ashley County, Crossett
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.133, -91.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392979.